Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 254, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 23, 2007, 4:46 PM EDT for Cambria County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 4:46 PM EDT (20:46 UTC)
- Expired
- Aug 23, 2007, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Cambria County, PA
The radar
The State College radar (KCCX), 84 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 232047
SVRCTP
PAC021-232130-
/O.NEW.KCTP.SV.W.0254.070823T2046Z-070823T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BELSANO TO VINCO
TO DUNLO...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BEAVERDALE AROUND 455 PM EDT...
PORTAGE AROUND 510 PM EDT...
EBENSBURG AROUND 525 PM EDT...
LILLY AND LORETTO AROUND 530 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...AND ROUTE 422.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE AND LARGE HAIL IN INDIANA COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4059 7887 4051 7854 4042 7855 4040 7857
4037 7855 4035 7861 4024 7867 4023 7877
4025 7889 4041 7899
TIME...MOT...LOC 2046Z 286DEG 11KT 4052 7889 4040 7876
4025 7872
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:16 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 23, 3:16 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 PM EDT THU AUG 23 2007 .SYNOPSIS... A STATIONARY FRONT OVER WEST-CENTRAL PENNSYLVANIA THIS AFTERNOON WILL LIFT NORTHEAST THROUGH THE REGION AS A WARM FRONT TONIGHT AND FRIDAY. A COLD FRONT WILL SWEEP THROUGH THE STATE OVER THE WEEKEND... FOLLOWED BY A HIGH PRESSURE SYSTEM FOR EARLY NEXT WEEK. ANOTHER COLD FRONT COULD MOVE THROUGH MID TO LATE NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LOW CLOUDS HAVE SCOURED OUT OVER THE WEST NORTH AND FAR EAST...AND THE THUNDERSTORMS IN THE WEST ARE FEEDING ON SOME SERIOUS DEWPOINTS AND PWATS. THE CAPES ARE IN THE 1500-200 J/KG RANGE AND ONE STORM IS SPINNING NICELY OVER INDIANA COUNTY...THAT MAY MOVE INTO NORTHERN CAMBRIA/SOUTHERN CLEARFIELD COUNTIES VERY SHORTLY. SEVER THUNDERSTORMS WATCH HAS BEEN POSTED FOR THE SWRN 5 COUNTIES UNTIL 9 PM. EXPECT THE STORMS ACROSS THE NORTH TO REMAIN WEAK...AND THE SOUTH CENTRAL COUNTIES TO STAY SOCKED IN THROUGH THE EVENING. A STRAY SHOWER OR TWO COULD LAST INTO THE SOUP...BUT SEVERE THREAT WILL REMAIN CONFINED TO THE SW. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... CONVECTION SHOULD DIMINISH AS WE LOSE HEATING. MIN TEMPS WILL STAY MILD WITH DEWPOINTS NOW IN THE MID 60S TO LOW 70S. THE LOW CRUD IN THE SOUTH MAY EXPAND AGAIN OVERNIGHT...AND THE WINDS WILL BE LIGHT...SO FOG AGAIN MAY BECOME WIDESPREAD LATER TONIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... UPPER HIGH PARKED OVER THE SOUTHEAST WILL REMAIN IN PLACE INTO NEXT WEEK BUT WILL BE SQUEEZED A LITTLE TO THE SOUTH AS A FEW NORTHERN STREAM TROUGHS WORK THROUGH THE GREAT LAKES. THE FIRST LOOKS TO MOVE THROUGH LATER SATURDAY WITH THE RIDGE ESTABLISHING ITSELF NORTH BY EARLY NEXT WEEK. THE HEAT/HUMIDITY WILL LIKELY PEAK ON SATURDAY IN ADVANCE OF SFC COLD FRONT. LATEST MAV NUMBERS SEEM REASONABLE...GIVEN 850 TEMPS ARND 22C. THIS WOULD GIVE HIGHS SOLIDLY IN THE MID 90S FOR THE SUSQ VALLEY. LATER SHIFTS MAY NEED TO CONSIDER A HEAT ADV FOR THE SUSQ VALLEY. WILL ALSO HAVE TO WATCH FOR SVR WX POTENTIAL...AS STRONG MID LVL FLOW ACCOMPANIES THE FROPA LATE SATURDAY. COOLER WX WILL NOT BE LONG LIVED...AS MED RANGE MODEL DATA STILL SHOWING BERMUDA HIGH BECOMING ESTABLISHED BY MIDWEEK. A MUCH SHARPER TROUGH DIGS INTO THE REGION TOWARD THE END OF NEXT WEEK AS A 540 DM LOW SETTLES OVER HUDSON BAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... IFR TO MVFR CIGS STILL HOLDING ON AT MANY OF THE CENTRAL MOUNTAIN AIRPORT LOCATIONS. LINE OF THUNERSTORMS HAVE SCOURED OUT LOWER CLOUDS AT BFD. LOW LEVEL CLOUDS HAVE ALSO ERODED ACROSS THE LAUREL HIGHLANDS. DEVELOPING TSRA MOVING INTO THE SOUTHWEST COUNTIES...WHERE DESTABILIZATION HAS OCCURRED. EXPECT VFR TO OCNL MVFR/IFR CONDITIONS IN BFD AND JST AS PCPN MOVES THROUGH. ELSEWHERE...CONDITIONS WILL REMAIN MVFR/IFR IN LOW CIGS THROUGH TONIGHT. THE FRONT CONTINUES TO LIFT NEWD ON FRIDAY AS A MUCH WARMER AND MORE HUMID AIRMASS ARRIVES FROM THE SW. THE COMBINATION OF THE INCREASING HEAT AND HUMIDITY MAY INITIATE ISOLD...MAINLY AFTN CONVECTION ON FRIDAY. A COLD FRONT IS FCAST TO MOVE THRU BY LATE SUNDAY WITH SFC HIGH PRESSURE TAKING CONTROL INTO EARLY NEXT WEEK WITH A RETURN TO VFR FLYING. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO/FITZGERALD SHORT TERM...DANGELO/FITZGERALD LONG TERM...FITZGERALD/TYBURSKI AVIATION...JUNG
Hazardous weather outlook, Aug 23, 3:19 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 319 PM EDT THU AUG 23 2007 PAZ004>006-010>012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-241930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 319 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATE SATURDAY...TRIGGERING POTENTIALLY SEVERE THUNDERSTORMS. A FEW OF THE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY OVER THE NORTHERN PART OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-024-025-033-034-241930- CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 319 PM EDT THU AUG 23 2007 ...SEVERE THUNDERSTORM WATCH 641 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATE SATURDAY...TRIGGERING POTENTIALLY SEVERE THUNDERSTORMS. A FEW OF THE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY OVER THE NORTHERN PART OF THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Aug 23, 12:23 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1223 PM EDT THU AUG 23 2007 PAZ005-231730- MCKEAN- 1223 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN COUNTY... AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF BRADFORD TO 9 MILES SOUTH OF WARREN...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR LUDLOW AROUND 1245 PM...MARSHBURG AROUND 1250 PM...WETMORE AROUND 1255 PM AND WESTLINE AROUND 100 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 59. FORECASTER: TYBURSKI
Special weather statement, Aug 23, 1:20 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 PM EDT THU AUG 23 2007 PAZ010-231815- ELK- 120 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORMS WILL AFFECT ELK COUNTY... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KANE TO 20 MILES WEST OF RIDGWAY...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 35 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR WILCOX AROUND 145 PM...RIDGWAY AND PORTLAND MILLS AROUND 200 PM...ST. MARYS AND BRANDY CAMP AROUND 215 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 66...STATE ROAD 120 AND STATE ROAD 255. FORECASTER: DANGELO
Special weather statement, Aug 23, 2:40 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT THU AUG 23 2007 PAZ017-024-231945- CAMBRIA-CLEARFIELD- 240 PM EDT THU AUG 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA AND SOUTHWESTERN CLEARFIELD COUNTIES... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF PUNXSUTAWNEY...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR BURNSIDE AROUND 245 PM...WESTOVER AROUND 300 PM...NORTHERN CAMBRIA...HASTINGS...IRVONA AROUND 305 PM...BELSANO... COALPORT AROUND 310 PM...COLVER...CARROLLTOWN AND VINTONDALE AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 219...ROUTE 422. FORECASTER: DANGELO
Special weather statement, Aug 23, 3:18 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 PM EDT THU AUG 23 2007 PAZ033-232000- SOMERSET- 318 PM EDT THU AUG 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SOMERSET AROUND 325 PM...GARRETT AROUND 330 PM...FRIEDENS AROUND 340 PM...BERLIN AROUND 345 PM AND SHANKSVILLE AROUND 355 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 108 AND 129. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. FORECASTER: GRUMM
Special weather statement, Aug 23, 3:56 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 PM EDT THU AUG 23 2007 PAZ024-025-232030- BLAIR-CAMBRIA- 356 PM EDT THU AUG 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA AND SOUTHWESTERN BLAIR COUNTIES... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF NANTY-GLO...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BELSANO AROUND 405 PM...COLVER AROUND 415 PM...CARROLLTOWN AROUND 420 PM...EBENSBURG AROUND 425 PM AND LORETTO AROUND 430 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 21 AND 35. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 219...ROUTE 220...ROUTE 422. FORECASTER: GRUMM
Special weather statement, Aug 23, 4:20 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 420 PM EDT THU AUG 23 2007 PAZ024-025-232045- BLAIR-CAMBRIA- 420 PM EDT THU AUG 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA AND SOUTHERN BLAIR COUNTIES... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF PORTAGE...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR SKI GAP AROUND 430 PM...CLAYSBURG AROUND 440 PM AND ROARING SPRING AROUND 445 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 15 AND 28. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. FORECASTER: GRUMM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:32 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Aug 23, 3:01 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 59 min |
| Aug 23, 4:26 PM EDT | Flash Flood Warning | CTP | Cambria | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.